MAUDE Adverse Event Report: HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation

HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Renal Impairment (4499)
Date of Event 04/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As part of the boombox post-market clinical study, on (b)(6) 2025, a 77 year old female patient with a history of hepatocellular carcinoma received histotripsy treatment to two lesions in liver segments vi and vii for a total planned treatment volume (ptv) of approximately 43.4 cc.As per treating facility standard of care, the patient was held overnight for observation and discharged the following day.Later that day, the patient developed red-tinged sputum with clots.The patient contacted the treating physician and was advised to present to an emergency department for evaluation.On (b)(6) the patient was admitted to a local hospital with presumptive pneumonia and acute kidney injury although creatinine values were not available (baseline or elevated).The patient remained hospitalized until transfer to the treating facility was initiated on (b)(6).The patient was evaluated by the treating physician on (b)(6).After review of the outside hospital records and imaging, the treating physician documented that the patient did not appear to have pneumonia and that the pulmonary findings were more likely atelectasis related to single-lung ventilation during the histotripsy procedure.Laboratory testing on (b)(6)showed improved renal function, with creatinine decreased to 1.78 mg/dl from a reported value greater than 3 mg/dl.The acute kidney injury was documented as significantly improved.No dialysis or renal replacement therapy was reported.The patient was discharged home on (b)(6) with follow-up arranged in clinic.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.The post-procedural acute kidney injury is consistent with the labeled risk associated with large treatment volumes and multiple treatment sessions.Histosonics has incorporated the following warning into its labeling: "consider patient-specific risk factors for acute kidney injury (aki) and/or renal failure based on clinical history and procedural scenarios that may increase stress on kidney function.Factors to consider include, but are not limited to, hydration status, planned treatment volume, number of treatment sessions, use of nephrotoxic agents including nsaids, and expected use of imaging contrast agents.The risk of aki increases as total treatment volume increases.In patients with compromised pre-procedure renal function, aki may progress to acute renal failure.Renal risk should be evaluated before treatment, and renal function should be monitored for signs of aki before, during, and after treatment.".

Brand Name
Edison
Common Device Name
Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Manufacturer (Section D)
HistoSonics, Inc.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HistoSonics, Inc.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
+1(612)351-0361
MDR Report Key50184463
Report Number3027664504-2026-00033
Device Sequence Number10305188
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age77 YR
Patient SexFemale